MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND 5.0 TTS NS CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH

SMITHS MEDICAL ASD, INC. PORTEX BIVONA FLEXTEND 5.0 TTS NS CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Model Number FT19EN60NGC076N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that the cuff on a smiths medical portex bivona flextend 5.0 tts ns custom trach tube the eyelet ripped after 6 months of use.No adverse effects were reported.
 
Event or Problem Description
Investigation completed on a smiths medical tracheostomy|silicone - bivona tubes custom.Summary in h -10.
 
Additional Manufacturer Narrative
Investigation results completed on a smiths medical flextend tracheostomy tube 6.0 the complaint of eyelets flange torn was visually inspected torn completely through.The second was partially torn but still intact.The end partially torn passed instrom machine testing at 11.2 lbf requirement.Pictures provided in attachments.Dhr revealed no discrepancies with lot (3863189) prior to use.Theory of tube holder may have sharp edges and contact with eyelets causing damage.Warning on package.Recommendation to use tape twill as decannulation may have caused compromised in airway control.

Brand Name
PORTEX BIVONA FLEXTEND 5.0 TTS NS CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF PRODUCT CODE: JOH
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis, mn
MDR Report Key10064164
Report Number3012307300-2020-04168
Device Sequence Number3752940
Product Code JOH
UDI-Device Identifier15019517192070
UDI-Public15019517192070
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/11/2024
Device Model NumberFT19EN60NGC076N
Device Catalogue NumberFT19EN60NGC076N 
Device Lot NumberDS032092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date05/17/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient Weight29